Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 44, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 1, 2001, 2:13 PM CDT for Fillmore County, Minnesota. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 2001, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 1, 2001, 3:15 PM CDT
- In force
- 62 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Fillmore County, MN
The radar
The La Crosse radar (KARX), 74 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:25 PM CDT | Hail 1 | Ostrander, MN | |
| Jun 1, 2:28 PM CDT | Hail 0.75 | Ostrander, MN | |
| Jun 1, 2:33 PM CDT | Hail 0.75 | York, MN | |
| Jun 1, 3:10 PM CDT | Hail 0.88 | Canton, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 011913 SVRLSE MNC045-012015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 213 PM CDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA * UNTIL 315 PM CDT * AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING LARGE HAIL 9 MILES SOUTH OF SPRING VALLEY...OR ABOUT 19 MILES SOUTHWEST OF PRESTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... 5 MILES EAST OF LE ROY AT 220 PM... SOUTH OF PRESTON AT 240 PM CDT... NEAR HARMONY AT 245 PM CDT... NEAR CANTON AT 250 PM CDT... LARGE DESTRUCTIVE HAIL IS THE MAIN THREAT WITH THESE STORMS. FOR YOUR PROTECTION...SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ BAUMGARDT LAT...LON 4382 9245 4351 9G244 4351 9174 4381 9176
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:43 AM CDT, 11 hours 30 minutes earlier.
Area forecast discussion, Jun 1, 2:43 AM CDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 243 AM CDT FRI JUN 1 2001 AS ONE SHORT WAVE TROUGH ROTATES OUT OF FORECAST AREA EARLY THIS MORNING...MAIN FOCUS WILL BE NEXT IMPULSE NEAR SASKATCHEWAN-MANITOBA LINE AS REGION CONTINUES TO WADDLE UNDER LONGER WAVE TROUGH WITH COOL WEATHER. AT 06Z...FIRST SHORT WAVE TROUGH IS NEAR WISCONSIN-IOWA STATE LINE AND MOVING NORTHEAST. ASSOCIATED SURFACE LOW IS NEAR SOUTHERN TIP OF LAKE MICHIGAN WITH SHEILD OF RAIN SLOWLY WORKING NORTH ACROSS CENTRAL AND EASTERN WISCONSIN. AM BANKING ON THIS AREA OF RAIN BEING OUT OF FORECAST AREA BY ZONE RELEASE TIME...OTHERWISE WILL HAVE TO ADJUST WORDING IN EASTERN ZONES SLIGHTLY FOR THIS MORNING. MEANWHILE MUCH STRONGER IMPULSE DROPPING OUT OF CANADA ALREADY KICKING SOME CONVECTION FROM EASTERN DAKOTAS INTO NORTHWEST MINNESOTA. SHORT TERM MODELS IN GOOD AGREEMENT AND HAVE GOOD HANDLE ON CURRENT SYNOPTIC CONDITIONS. THEY ALSO REMAIN FAIRLY CONSISTENT WITH HANDLING OF PREVIOUSLY MENTIONED SYSTEM AS IT DROPS INTO UPPER MISSISSIPPI RIVER VALLEY BY EARLY EVENING. DYNAMICS FAIRLY STRONG WITH THIS IMPULSE BUT BIG QUESTION IS HOW MUCH CAPE WILL BE IN PLACE WHEN BEST DYNAMICS HIT AT FAVORED TIME...CLOSE TO 00Z. THERE WILL BE SOME BREAKS IN CLOUDS BETWEEN SYSTEMS SO SOME RECOVERY CERTAINLY POSSIBLE. ETA MODEL SURFACE BASED CAPE IS HIGHEST IN SOUTHERN ZONES AT 00Z TONIGHT...BUT STILL UNDER 1000 J/KG. DEW POINTS REMAIN VERY LOW ACROSS THE REGION WITH MID 50S EXPECTED AS BEST CASE SCENARIO RIGHT ALONG FRONT. BETTER 0-6 KM SHEAR IS ALSO FORECAST TO BE SOUTH OF FORECAST AREA...BUT STILL CLOSE ENOUGH WORTH WATCHING. GIVEN THIS... WILL BEEF UP THUNDER WORDING A LITTLE. MAY BE SOME HAIL REPORTS AROUND IF NOTHING ELSE. EVEN THOUGH MAIN IMPULSE MOVES THROUGH...STRONG CYCLONIC FLOW SUGGEST KEEPING RAIN THREAT IN FOR AT LEAST EVENING HOURS MOST AREAS TONIGHT. GRADUAL DRIER hTREND LOOKS GOOD FOR SATURDAY IN BETWEEN WEATHER SYSTEMS...BUT MAY CUT TEMPERATURES A LITTLE WITH EXPECTED CLOUDS UNDER CONTINUE CYCLONIC FLOW. THANKS FOR EXCELLENT COORDINATION MKX. .LSE...NONE. SHEA
In the hours before
Special weather statement, Jun 1, 11:45 AM CDT, 2 hours 28 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-020100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1145 PM CDT FRI JUN 1 2001 HAZARD - THUNDERSTORMS...WITH HAIL POSSIBLE. TIMING - EARLY AFTERNOON THROUGH 9 PM TONIGHT. LOCATION - ALL OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. DISCUSSION - A STRONG UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST OVER ILLINOIS TONIGHT. AN AREA OF LOW PRESSURE AT THE SURFACE WILL TRACK SOUTHEAST ALONG WITH THE UPPER AIR FEATURE...MOVING OVER SOUTHERN WISCONSIN TONIGHT. A COLD FRONT ASSOCIATED WITH THE LOW WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON...WITH SOME SUNSHINE AHEAD OF THE FRONT ENHANCING THE INSTABILITY. THE STORMS WILL CONTINUE INTO THE EARLY EVENING HOURS...ON THE LEADING EDGE OF THE UPPER AIR FEATURE AND COLD AIR ALOFT. THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH BY 9 PM...ALTHOUGH SCATTERED PRECIPITATION WILL STILL BE LIKELY AT THAT TIME. SPOTTER INFORMATION - SPOTTER ACTIVATION COULD BECOME NECESSARY LATER THIS AFTERNOON AND EARLY EVENING. RIECK
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:45 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 60 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.